MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X65MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL

ZIMMER SWITZERLAND MANUFACTURING GMBH BLUNT TIP SCREW, 4X65MM; AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical products: proximal humerus, right, 9x160mm; catalog#: 47-2496-160-09; lot#: 3034571.Blunt tip screw, 4x46mm; catalog#: 47-2486-046-40; lot#: 3024720.Blunt tip screw, 4x42mm; catalog#: 47-2486-042-40; lot#: 3054544.Blunt tip screw, 4x48mm; catalog#: 47-2486-048-40; lot#: 3010666.Cortical bone screw, 4x28mm; catalog#: 47-2486-128-40; lot#: 3038377.Proximal humerus nail cap, 0mm; catalog#: 47-2488-010-00; lot#: 3054441.Therapy date: unknown.The manufacturer did not receive x-rays or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted with ann nail system on an unknown side.A week after the initial surgery the surgeon noticed that the second proximal screw had backed out from its proper position.The surgeon is monitoring the patient's condition and a revision surgery has not yet been planned.
 
Additional Manufacturer Narrative
Additional information which was received on jul 21, 2021.D10- medical product: torque limiting handle; item# : 27923; lot# : unknown.Lg cann screwdriver handle; item# : 214149000; lot# : unknown.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additionals: d10, e1, h2 corrections: b4, g3, g6, h10.The manufacturer received other source documents for review.Should additional information become available and / or the device(s) be returned for evaluation and an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).
 
Event or Problem Description
 
Event or Problem Description
No event update.Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Review of event description: it was reported that patient was implanted with ann nail on (b)(6) 2021.After 1 week from surgery, surgeon found that 2nd screw of the proximal screws was backed out from the proper position.Surgeon monitoring the patient condition and no revision surgery was planned so far.Review of received data: due diligence: further due diligence to support the conclusion was completed and documented in diligence log.Product evaluation: no product was returned; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: the product combination was approved by zimmer biomet.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Ncr(s): no ncr with a potential correlation to the reported event was found.Raw material certificate: the raw material certificate was reviewed with no anomalies noted.Surgical technique sap: the surgical technique 197-glbl-en explains that the locking of the corelock is done using the corelock driver with torque limiting handle.Turn slowly clockwise to tighten and engage the corelock mechanism until a click is felt from the torque limiting handle.Conclusion: it was reported that patient was implanted with ann nail on (b)(6) 2021.After 1 week from surgery, surgeon found that 2nd screw of the proximal screws was backed out from the proper position.Surgeon monitoring the patient condition and no revision surgery was planned so far.It is also reported that the torque driver was used to engage the corelock, furthermore non-torque driver was used to tighten more after using the torque driver.Neither x-rays, operative notes, office visit notes, nor devices or photos of the devices were received; therefore the condition of the components is unknown.Patient factors that may have affected the performance of the components such as bone quality, activity level, type of activity (low impact vs.High impact), and relevant medical history are unknown.Adherence to rehabilitation protocol is unknown.The locking of the corelock during the initial surgery has not been performed as specified in the surgical technique using only the corelock driver with torque limiting handle.Instead, additionally a non-torque limiting screwdriver was used.It remains unknown what the potential effect of this deviation from the surgical technique could be.Based on the investigation the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the investigation it could be assumed that further possible contributing factors to the migration of the screw might be multifactorial related to either patient condition and behavior, implantation procedure or design features.If and to what extent any of these aspects may have influenced the backing out of the screw remains unknown.The need for corrective measures is not indicated for the time being and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
BLUNT TIP SCREW, 4X65MM
Common Device Name
AFFIXUS(R) NATURAL NAIL(R) SYSTEM HUMERAL NAIL
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key12275274
Report Number0009613350-2021-00376
Device Sequence Number3531681
Product Code HSB
UDI-Device Identifier00889024505551
UDI-Public00889024505551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2025
Device Model NumberN/A
Device Catalogue Number47-2486-065-40
Device Lot Number3024760
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/13/2021
Supplement Date Received by Manufacturer07/21/2021
09/16/2021
Initial Report FDA Received Date08/04/2021
Supplement Report FDA Received Date08/12/2021
09/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization;